MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558940
Medical Device Problem Codes Entrapment of Device (1212); Use of Device Problem (1670); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the event date provided in the medwatch form ((b)(6) 2025).Block h6: imdrf device code a0501 captures the reportable event of balloon rx tunnel detachment.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx dilatation balloon was attempted to be used in the stomach and esophagus during an esophagogastroduodenoscopy (egd) procedure performed in (b)(6) 2025.The specific date is unknown.During the procedure, a biliary balloon dilatation catheter was inserted into an endoscope with a 2.8 mm working channel, which was too small for the device.The catheter met significant resistance during insertion and did not exit the distal tip of the scope.When the team pulled the device back out, the black rx sheath, which is not designed to detach, was torn off and remained in the biopsy channel.It was reported that no part of the detached piece fell into the patient.The procedure was completed with another cre rx dilatation balloon device.There were no patient complications reported as a result of this event.Note: the instruction for use (ifu) states that the cre rx biliary balloon dilatation catheter is designed to pass through an endoscope with a minimum 3.7mm working channel.However, the complainant reported that they used the device in a scope with too small of a working channel 2.8mm.
 
Additional Manufacturer Narrative
Block b3: approximated based on the event date provided in the medwatch form (november 2025).Block h6: imdrf device code a0501 captures the reportable event of balloon rx tunnel detachment.Block h11: investigation results investigation results: the device was not returned for analysis and was reported to be disposed; therefore, a technical analysis could not be performed.Device history records review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: the labeling review found evidence to suggest that the device was used in a manner inconsistent with the labelled indications."the cre rx biliary balloon dilatation catheter is designed to pass through an endoscope with a minimum 3.7mm working channel." however, it was reported that they used the device in a scope with too small of a working channel 2.8mm.The ifu contains detailed device information and instructions for the device use and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Risk review: a risk review was completed and confirmed that the event of rx tunnel detachment of device or device component, device entrapment of device or device component, device difficult to advance and device use of device issue - user error were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on all gathered information, the most probable root cause of this complaint is failure to follow instructions.
 
Event or Problem Description

Brand Name
CRE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24279791
Report Number3005099803-2026-00498
Device Sequence Number9927262
Product Code FGE
UDI-Device Identifier08714729965497
UDI-Public(01)08714729965497(17)260426(10)31505643
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Model NumberM00558940
Device Catalogue NumberM00558940
Device Lot Number0031505643
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/06/2026
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexMale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite